Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 29, Issue 3

Issues

On the cohomology and their torsion of real toric objects

Suyoung Choi / Hanchul Park
  • Corresponding author
  • School of Mathematics, Korea Institute for Advanced Study (KIAS), 85 Hoegiro Dongdaemun-gu, Seoul 130-722, Republic of Korea
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-08-30 | DOI: https://doi.org/10.1515/forum-2016-0025

Abstract

In this paper, we do the following two things:

  • (i)

    We present a formula to compute the rational cohomology ring of a real topological toric manifold, and thus that of a small cover or a real toric manifold, which implies the formula of Suciu and Trevisan. Furthermore, the formula also works for an arbitrary coefficient ring G in which 2 is a unit.

  • (ii)

    We construct infinitely many real toric manifolds and small covers whose integral cohomology rings have a q-torsion for any positive odd integer q.

Keywords: Real toric manifold; small cover; real topological toric manifold; cohomology ring; odd torsion; nestohedron

MSC 2010: 57N65; 57S17; 05E45

References

  • [1]

    Bahri A., Bendersky M., Cohen F. R. and Gitler S., Operations on polyhedral products and a new topological construction of infinite families of toric manifolds, Homology Homotopy Appl. 17 (2015), no. 2, 137–160. Google Scholar

  • [2]

    Bosio F. and Meersseman L., Real quadrics in n, complex manifolds and convex polytopes, Acta Math. 197 (2006), no. 1, 53–127. Google Scholar

  • [3]

    Bredon G., Introduction to Compact Transformation Groups, Pure Appl. Math. 46, Academic Press, New York, 1972. Google Scholar

  • [4]

    Buchstaber V. M. and Panov T. E., Torus Actions and Their Applications in Topology and Combinatorics, Univ. Lecture Ser. 24, American Mathematical Society, Providence, 2002. Google Scholar

  • [5]

    Cai L., On products in a real moment-angle manifold, preprint 2014, http://arxiv.org/abs/1410.5543.

  • [6]

    Choi S., Kaji S. and Theriault S., Homotopy decomposition of a suspended real toric space, Bol. Soc. Mat. Mex. (3) (2016), 10.1007/s40590-016-0090-1. Google Scholar

  • [7]

    Choi S. and Park H., A new graph invariant arises in toric topology, J. Math. Soc. Japan, 67 (2015), no. 2, 699–720. Google Scholar

  • [8]

    Choi S. and Park H., Wedge operations and torus symmetries, Tohoku Math. J. (2) 68 (2016), no. 1, 91–138. Google Scholar

  • [9]

    Danilov V. I., The geometry of toric varieties (in Russian), Uspekhi Mat. Nauk 33 (1978), 85–134; translation in Russian Math. Surveys 33 (1978), 97–154. Google Scholar

  • [10]

    Davis M. W. and Januszkiewicz T., Convex polytopes, Coxeter orbifolds and torus actions, Duke Math. J. 62 (1991), no. 2, 417–451. Google Scholar

  • [11]

    Gitler S. and López de Medrano S., Intersections of quadrics, moment-angle manifolds and connected sums, Geom. Topol. 17 (2013), no. 3, 1497–1534. Google Scholar

  • [12]

    Hatcher A., Algebraic Topology, Cambridge University Press, Cambridge, 2002. Google Scholar

  • [13]

    Ishida H., Fukukawa Y. and Masuda M., Topological toric manifolds, Mosc. Math. J. 13 (2013), no. 1, 57–98. Google Scholar

  • [14]

    López de Medrano S., Topology of the intersection of quadrics in n, Algebraic Topology (Arcata 1986), Lecture Notes in Math. 1370, Springer, Berlin (1989), 280–292. Google Scholar

  • [15]

    Masuda M. and Panov T. E., On the cohomology of torus manifolds, Osaka J. Math. 43 (2006), no. 3, 711–746. Google Scholar

  • [16]

    Postnikov A., Permutohedra, associahedra, and beyond, Int. Math. Res. Not. IMRN 2009 (2009), no. 6, 1026–1106. Google Scholar

  • [17]

    Postnikov A., Reiner V. and Williams L., Faces of generalized permutohedra, Doc. Math. 13 (2008), 207–273. Google Scholar

  • [18]

    Suciu A. and Trevisan A., Real toric varieties and abelian covers of generalized Davis–Januszkiewicz spaces, preprint 2012. Google Scholar

  • [19]

    Trevisan A., Generalized Davis–Januszkiewicz spaces and their applications in algebra and topology, Ph.D. thesis, Vrije University Amsterdam, 2012. Google Scholar

  • [20]

    Zelevinsky A., Nested complexes and their polyhedral realizations, Pure Appl. Math. Q. 2 (2006), no. 3, 655–671. Google Scholar

About the article


Received: 2016-01-29

Revised: 2016-07-01

Published Online: 2016-08-30

Published in Print: 2017-05-01


Funding Source: National Research Foundation of Korea

Award identifier / Grant number: NRF-2012R1A1A2044990

This research was supported by the Basic Science Research Program of the National Research Foundation of Korea (NRF) funded by the Ministry of Science, ICT & Future Planning (NRF-2012R1A1A2044990).


Citation Information: Forum Mathematicum, Volume 29, Issue 3, Pages 543–553, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2016-0025.

Export Citation

© 2017 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Suyoung Choi, Shizuo Kaji, and Hanchul Park
Proceedings of the Edinburgh Mathematical Society, 2019, Volume 62, Number 3, Page 861
[2]
Hanchul Park
Chinese Annals of Mathematics, Series B, 2017, Volume 38, Number 6, Page 1321
[3]
Suyoung Choi, Boram Park, and Hanchul Park
Chinese Annals of Mathematics, Series B, 2017, Volume 38, Number 6, Page 1213
[4]
Jiming Ma and Fangting Zheng
Chinese Annals of Mathematics, Series B, 2017, Volume 38, Number 6, Page 1311

Comments (0)

Please log in or register to comment.
Log in